A 44 year old male relative of mine takes the following antipsychotics: Sertraline, Lamotrigine, and Quetiapine. He has been feeling anxious for a few weeks. His recent blood tests show low levels of total T4 and T3 (TSH and free T4 within normal range). Is this condition associated with the medication he takes? Should he take Levothyroxine to supplement this deficiency?
Welcome to icliniq.com.
None of the medications used by your relative is directly related to low levels of total T3 and T4.
His current thyroid status is known as a euthyroid sick syndrome.
Thyroid supplement should be prescribed only after repeated assessments of thyroid levels. This is because errors are very common even in reputed laboratories. Even after second thyroid assessment, if the reports are similar, it is advisable to supplement with Levothyroxine.
Other than correcting the suboptimal thyroid status, Levothyroxine helps in managing residual symptoms of depression and anxiety for which he is taking the current medications.
Consult a psychiatrist online for further queries --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
They are tachycardia, palpitations, nervousness, tiredness, headache, excitability, sleeplessness, tremors, anxiety and heat intolerance ... Read fullKindly advise on the dose of Levothyroxine as I had a severe reaction for Nature-Thyroid?
.. good that you are off nature thyroid. Its responses are unpredictable and reactions are common. Levothyroxine is the best and the safest. It is good that you are back on Levothyroxine. I think you should just continue 88 mcg of Levothyroxine daily... Read fullCan anxiety and stress cause frequent urination?
I use to get those episodes every few months when I had stress but since I got the fear it might never go away I get it almost daily now ... Can anxiety cause polyuria like this clear urine when I am stressed ... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now